Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 4, 2006, 7:18 PM CDT for Emmons County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 4, 2006, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3477 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 050018
SVRBIS
NDC029-050115-
/O.NEW.KBIS.SV.W.0201.060805T0018Z-060805T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM CDT FRI AUG 4 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 815 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF LINTON TO
17 MILES WEST OF WESTFIELD...OR ALONG A LINE EXTENDING FROM 51
MILES SOUTHEAST OF BISMARCK TO 52 MILES SOUTH OF BISMARCK...AND
MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRASBURG AROUND 720 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4613 10059 4595 10046 4596 9991 4653 9995
4632 10050
$$
LEBLANG1 follow-up statement
000
WWUS53 KBIS 050059
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT FRI AUG 4 2006
NDC029-050115-
/O.CON.KBIS.SV.W.0201.000000T0000Z-060805T0115Z/
EMMONS ND-
758 PM CDT FRI AUG 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EMMONS COUNTY...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LINTON
TO WESTFIELD...OR ALONG A LINE EXTENDING FROM 42 MILES SOUTHEAST OF
BISMARCK TO 57 MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EASTERN EMMONS COUNTY AROUND 810 PM CDT...
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4613 10059 4595 10046 4596 9991 4653 9995
4632 10050
$$
NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:10 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 3:10 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI AUG 4 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A SURFACE LOW...OVER WESTERN NORTH DAKOTA...AND ITS ATTENDANT WARM AND COLD FRONTS WILL PROVIDE FOCUS FOR THUNDERSTORMS STATEWIDE TONIGHT...AND IN MY EXTREME EASTERN FORECAST AREA SATURDAY MORNING. CAPPING IN THE WARM SECTOR IS STRONG BUT WE MAY YET STILL REACH CONVECTIVE TEMPERATURES. AN IMPULSE MOVING EAST ACROSS SASKATCHEWAN MAY LIGHT UP ACTIVITY AGAIN NORTH OF THE WARM FRONT...NEAR THE INTERNATIONAL BORDER. IN THE FAR WEST THE ARRIVAL OF THE COLD FRONT MAY ALSO SET OFF STORMS. UPPER LEVEL RIDGE BUILDING SATURDAY AFTERNOON WILL DRY THE WEATHER OUT AGAIN. THE RIDGE WILL REMAIN IN A FAVORABLE POSITION FOR CONTINUED DRYING UNTIL MONDAY NIGHT WHEN RETURNING MOISTURE MAY DESTABILIZE THE ATMOSPHERE. WILL WAIT A COUPLE OF MORE MODEL RUNS TO CONFIRM THIS SCENARIO BEFORE PUTTING IN POPS FOR MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT EXTENDED FORECAST CONTINUES WITH A SURFACE FRONTAL SYSTEM MID-WEEK THAT WILL BE THE FOCUS OF MUCH WARMER TEMPERATURES ONCE AGAIN AND THE CHANCE FOR SHOWERS AND THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY. MAX TEMPS INCREASED SLIGHTLY FROM GUIDANCE DUE TO THE CONTINUED DROUGHT CONDITIONS. UPPER LEVEL RIDGE BREAKS DOWN WITH THE THUNDERSTORMS BUT REBUILDS QUICKLY TO THE WEST. LATE IN THE PERIOD MODEL INCONSISTENCIES INCREASE AND CONFIDENCE DECREASES. && .FIRE WEATHER... RHS OF 20 PERCENT AND POST COLD FRONTAL WINDS OF 20 TO 30 MPH WILL REQUIRE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL SATURDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ019-NDZ020-NDZ034-NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047- NDZ050. RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022- NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041-NDZ042- NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050. && RSL/CP
Hazardous weather outlook, Aug 4, 4:43 AM CDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 443 AM CDT FRI AUG 4 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH. DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ019>022-034>036-042-045>047-050-050945- MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ003>005-011>013-023-025-037-048-051-050945- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 443 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. JC
In the hours before
Local storm report, Aug 4, 5:12 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
512 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 18 SW BISMARCK 46.62N 101.04W
08/04/2006 E0.75 INCH MORTON ND TRAINED SPOTTER
&&
VJENSENLocal storm report, Aug 4, 6:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST LINTON 46.27N 100.23W
08/04/2006 E70 MPH EMMONS ND LAW ENFORCEMENT
TSTM WINDS UPROOTED TREES AND DIME SIZE HAIL IN TOWN.
&&
VJENSENLocal storm report, Aug 4, 7:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD LINTON 46.27N 100.23W
08/04/2006 EMMONS ND LAW ENFORCEMENT
STREET FLOODING IN LOW LYING AREAS WITH WATER OVER CURBS
UP TO NEAR BUSINESSES.
&&
VJENSENLocal storm report, Aug 4, 7:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG SELFRIDGE 46.04N 100.92W
08/04/2006 SIOUX ND LAW ENFORCEMENT
GRAIN BINS OVERTURNED ALONG WITH TREES DOWN AND WITH
TREES ON TOP OF CARS.
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:05 PM CDT | Flash Flood Warning | BIS | Emmons, Sioux | 3 hr |
| Aug 4, 7:35 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 40 min |
| Aug 4, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 29 min |
| Aug 5, 4:43 AM CDT | Wind Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.